Apr 18, 2001
Dr. Boyle. I wrote you several weeks ago regarding pressure headaches. I have been on combivir and viracept for a year and 4 mos. My CD4 is 600 and an undetectable viral load. A CT scan of my brain and sinuses has proved negative. I have been discussing with my doctor about switching my meds, possibly Sustiva because of the lessened effect of liver toxicity. Do you think this is a good idea or should we pursue other avenues to determine the reasons for the pressure headaches? Once again, thank you for your assistance.
Response from Dr. Boyle
I have switched many of my patients who have a good CD4+ cell count and an undetectable viral load (<50 copies/mL) from Viracept (nelfinavir) to Sustiva (efavirenz), due to issues of side effects, tolerance, avoidance of metabolic complications and convenience. Many studies have shown this to be effective and safe, so I think a switch is fine if that's what you want to do. I don't think, however, that the Viracept is responsible for your pressure headaches and further evaluation of that problem seems appropriate. BB
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting HIV From Swallowing Cum
- What Is The Risk Of Licking Vagina?
- Risks Of Contracting HIV From Blowjob From A Prostitute
- Anal Warts After Mutual Masturbation Worried I Have HIV
- Diarrhea After Swallowing Sperm Sign Of HIV AIDS
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.